Missouri, 2005Flash Flood in Missouri, August 22, 2005
August 22, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 22, 5:45 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 22, 5:45 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT MON AUG 22 2005
.UPDATE...
THUNDERSTORMS THAT DEVELOPED ALONG A STALLED BOUNDARY AND PRODUCED
FLOODING RAINS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI
HAD DIMINISHED AND MOVED TO THE EAST EARLY MONDAY EVENING. ANOTHER
BAND OF CONVECTION HAD DEVELOPED ACROSS SOUTHWEST MISSOURI. THIS
ACTIVITY APPEARED TO BE SUPPORTED BY A SUBTLE SHORTWAVE AS DEPICTED
IN WATER VAPOR IMAGERY AND PROFILERS. INSTABILITY WAS LIMITED LATE
THIS AFTERNOON BECAUSE OF CLOUD COVER. THEREFORE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS. MOST OF THE CONVECTION SHOULD
DIMINISH AFTER SUNSET.
FOSTER
&&
.DISCUSSION...
COMPLEX WEATHER SCENARIO WILL CONTINUE INTO TUESDAY AS SEVERAL MINOR
LIFTING MECHANISMS WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST
KANSAS THROUGH TUESDAY AFTERNOON. SURFACE MOISTURE CONVERGENCE AND
ANOTHER IN A SERIES OF 250MB JET STREAKS WILL PROVIDE SOME UPPER
LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADDITION
TO THE STATIONARY FRONT WHICH STAYS ROOTED IN PLACE ACROSS SOUTHERN
MISSOURI. WITH THE FRONT HANGING AROUND LOW LEVEL MOISTURE SHOULD
ALLOW CLOUD COVER TO REMAIN ACROSS THE AREA INTO WEDNESDAY THUS
NUDGED TEMPERATURES DOWN A DEGREE OR TWO FOR THE NEXT FEWS DAYS.
AFTER TUESDAY LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION AS
850MB FLOW IS VERY WEAK AND UPPER LEVEL DYNAMICS ARE FARTHER TO THE
NORTH ACROSS NW MISSOURI AND IOWA ON THURSDAY.
FOR WEDNESDAY THROUGH FRIDAY...WILL CONTINUE TO SEE MOSTLY CLOUDY
SKIES AS 925-700MB RH IS AROUND 90 PERCENT...WITH NO FEATURE PRESENT
TO MOVE THE AIRMASS OUT OF THE AREA. DGEX/GFS/NAM ALL DRAG THE TAIL
END OF A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT AND SATURDAY
MORNING IN ASSOCIATION WITH THE LOW OVER CENTRAL CANADA. PLENTY OF
MOISTURE...SOME UPPER LEVEL SUPPORT FROM JET STREAK LIFTING TO THE
NORTHEAST...AND 850MB WINDS OF 20-25KT OVER SE KS SHOULD BE ENOUGH
TO ALLOW SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP.
INTERESTING TO SEE THE DGEX/ECMWF/NAM GRABBING HOLD OF THE LOW OVER
THE BAHAMAS. DGEX AND NAM BOTH DEEPEN THE LOW INTO A TROPICAL SYSTEM
AND SEND IT INTO FLORIDA AND UP THE EAST COAST. WHILE THE GFS AND
ECMWF HAVE IT A LITTLE WEAKER AND GOING ACROSS FLORIDA INTO THE GULF
LATE NEXT WEEK. IF THAT IS THE CASE...THE FORECAST HIGH OVER THE
SOUTH EAST WOULD TEND TO STEER THE SYSTEM INTO THE TX/LA COAST AND
UP INTO THE CENTRAL PLAINS NEXT WEEKEND.
HATCH
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE SPRINGFIELD AND JOPLIN TERMINALS
THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DIMINISH TONIGHT BUT
MAY AFFECT THE SPRINGFIELD AREA THROUGH EARLY EVENING. PATCHY FOG
AND POSSIBLY SOME LOW STRATUS COULD DEVELOP OVERNIGHT RESULTING IN
LOCALIZED MVFR CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL
AGAIN DEVELOP TUESDAY AS FRONT REMAINS STALLED ACROSS THE REGION.
FOSTER
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
SGF TEAM
Hazardous weather outlook, Aug 22, 7:00 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT MON AUG 22 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT MON AUG 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL AND WIND GUSTS
TO 40 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST AND SOUTH CENTRAL
MISSOURI MAINLY THIS EVENING.
DISCUSSION:
A WEAK UPPER LEVEL DISTURBANCE WAS SUPPORTING CLUSTERS OF
THUNDERSTORMS ACROSS SOUTHWEST MISSOURI MONDAY EVENING. A VERY
MOIST LOWER ATMOSPHERE WILL SUPPORT TORRENTIAL RAINFALL IN SOME OF
THESE STORMS. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR COULD
RESULT IN LOCALIZED FLOODING. WIND GUSTS OF 30 TO 40 MPH WILL BE
POSSIBLE IN THE STRONGER STORMS...BUT THE RISK OF SEVERE WEATHER
IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS A COLD FRONT SHIFTS INTO ARKANSAS BY TUESDAY MORNING...THE
AIRMASS OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS WILL REMAIN
SATURATED WITH HIGH MOISTURE CONTENT. AREAS THAT EXPERIENCE
BREAKS IN THE CLOUDS WILL BECOME SUFFICIENTLY UNSTABLE FOR
SCATTERED THUNDERSTORM DEVELOPMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Local storm report, Aug 22, 3:58 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD ST ROBERT 37.82N 92.23W
08/22/2005 PULASKI MO LAW ENFORCEMENT
4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH
SIDE OF ST. ROBERT.
AFLocal storm report, Aug 22, 5:36 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD ST ROBERT 37.82N 92.23W
08/22/2005 PULASKI MO LAW ENFORCEMENT
4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH
SIDE OF ST. ROBERT.
0445 PM FLASH FLOOD 2 W SALEM 37.65N 91.59W
08/22/2005 DENT MO DEPT OF HIGHWAYS
MODOT REPORTS WATER FLOWING OVER HIGHWAY 32 WEST OF
SALEM...ROAD IS STILL OPEN.
0550 PM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/22/2005 PULASKI MO LAW ENFORCEMENT
FLOODING OCCURRING ACROSS ERIOR ROAD IN WAYNESVILLE.
IN ADDITION...FLOODING CONTINUES IN ST. ROBERTS WITH
WATER FLOWING OVER TEXAS ROAD.
SAWFlash Flood, Douglas
- When
- August 22, 9:35 PM CST to 11:00 PM CST
- Where
- Douglas County, Goodhope
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.917, -92.800
Thunderstorms with heavy rain caused several areas of western Douglas County to experience flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 22, 2005$2.1 million · 70 kt wind · 9 events
- Damaging Wind in Alabama, August 22, 2005$175,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 22, 2005$90,000 · 1 event
- Hail and Damaging Wind in Texas, August 22, 2005$65,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 22, 2005$43,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Alabama, August 22, 2005$25,000 · 1 in hail · 9 events
- Lightning Strike in Tennessee, August 22, 2005$25,000 · 1 event
- Flash Flood and Hail in Kansas, August 22, 20051.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, August 22, 20051 in hail · 13 events
- Lightning Strike in Florida, August 22, 20051 injured · 1 event
- Flash Flooding and Hail in Colorado, August 22, 20051 in hail · 6 events
- Hail in Colorado, August 22, 20051.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470711.